So I have been on venlafaxine 2wks and 3days. I just started 75mg 2 days ago. Today I feel drugged, spacey, heart racing on and off, nervousness, keep feeling like I need to use restroom, keep feeling like I'm on the verge of a panic attack. Is this normal at first? Will these symptoms subside? I used to take venlafaxine years ago and had no problems. Just feel so off
Venlafaxine worse before better?
Question posted by Kdw12 on 2 Feb 2022
Last updated on 3 February 2022 by Catholicmom
It is ( unfortunately) quite normal to feel worse before you feel better on antidepressant. Also when there is a dose increase it can trigger side effects for a few days. Some lucky people ( like my daughter!) managed to escape any side effects and felt benefits within days of starting.
Others, like myself, seem to get more side effects. I remember thinking in week 2 that I felt worse than I did before I started and was quite upset about it.
Thankfully it did pass. By week 3 I started feeling slightly better and week 4 I felt back to my normal self.
Hang in there! Try to do things that help you stay calm. I buried myself in a good romance novel and didn’t put too much pressure on myself to ‘do anything’. Read the positive reviews here and believe in the process. It will get better.
- Venlafaxine uses and safety info
- Venlafaxine prescribing info & package insert (for Health Professionals)
- Side effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.